Alert archive / Louisiana / River Flood Warnings in 2007
River Flood Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 13, 2007, 8:17 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2007, 8:17 PM CDT (01:17 UTC)
- Expired
- Sep 14, 2007, 6:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1).
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 140117 FLWLCH BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 817 PM CDT THU SEP 13 2007 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-141517- /O.NEW.KLCH.FL.W.0015.070914T0117Z-000000T0000Z/ /VLSL1.1.ER.000000T0000Z.070913T2215Z.000000T0000Z.NO/ 817 PM CDT THU SEP 13 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL FURTHER NOTICE. * AT 7:15 PM THURSDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10.0 FEET. * THE RIVER HAS CRESTED AND WILL BEGIN A SLOW FALL, HOWEVER REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. * AT STAGES NEAR 10.0 FEET, MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KLCH 140125 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 825 PM CDT THU SEP 13 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... WEST FORK OF THE CALCASIEU RIVER AT SAM HOUSTON JONES STATE PARK CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER NECHES RIVER NEAR BEAUMONT ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE CALCASIEU RIVER NEAR GLENMORA LAC079-141525- /O.EXT.KLCH.FL.W.0011.070916T1200Z-070917T0000Z/ /GLML1.1.ER.070916T1200Z.070916T1200Z.070916T1200Z.NO/ 825 PM CDT THU SEP 13 2007 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * FROM SUNDAY MORNING TO SUNDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM THURSDAY THE STAGE WAS 7.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY MORNING. * AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$ LAC019-140155- /O.CAN.KLCH.FL.W.0012.000000T0000Z-070917T0000Z/ /LCRL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 825 PM CDT THU SEP 13 2007 THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK OF THE CALCASIEU RIVER AT SAM HOUSTON JONES STATE PARK. * AT 7:05 PM THURSDAY THE STAGE WAS 2.7 FEET. * FLOOD STAGE IS 5.0 FEET. * THE RIVER HAS CRESTED AND IS NOT EXPECTED TO REACH FLOOD STAGE. $$ LAC019-140155- /O.CAN.KLCH.FL.W.0009.000000T0000Z-070915T0824Z/ /OTBL1.1.ER.070913T1517Z.070913T1835Z.070913T2237Z.NO/ 825 PM CDT THU SEP 13 2007 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 7:15 PM THURSDAY THE STAGE WAS 3.8 FEET. * FELL BELOW FLOOD STAGE AT 5:37 PM THURSDAY. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.3 FEET BY SATURDAY MORNING. $$ LAC019-140155- /O.CAN.KLCH.FL.W.0010.000000T0000Z-070914T2100Z/ /LCHL1.1.ER.000000T0000Z.070913T1702Z.070913T1753Z.NO/ 825 PM CDT THU SEP 13 2007 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * AT 4:02 PM THURSDAY THE STAGE WAS 3.5 FEET. * FELL BELOW FLOOD STAGE AT 12:53 PM THURSDAY. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.2 FEET BY SATURDAY MORNING. $$ LAC055-113-141524- /O.CON.KLCH.FL.W.0015.000000T0000Z-000000T0000Z/ /VLSL1.1.ER.000000T0000Z.070913T2215Z.000000T0000Z.NO/ 825 PM CDT THU SEP 13 2007 THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL FURTHER NOTICE . * AT 7:15 PM THURSDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * THE RIVER HAS CRESTED AND WILL BEGIN A SLOW FALL, HOWEVER REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. * AT STAGES NEAR 10.0 FEET, MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$ LAC011-019-TXC351-361-141524- /O.EXT.KLCH.FL.W.0013.070914T1200Z-070915T0600Z/ /DWYT2.1.ER.070914T1200Z.070914T1200Z.070914T1800Z.NO/ 825 PM CDT THU SEP 13 2007 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM FRIDAY MORNING TO LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM THURSDAY THE STAGE WAS 23.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY MORNING. * AT STAGES NEAR 24.0 FEET, MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH, INCLUDING ROBERT CLARK ROAD, HAVE WATER OVER THEM. $$ TXC245-140155- /O.CAN.KLCH.FL.W.0014.000000T0000Z-070917T0600Z/ /BEAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 825 PM CDT THU SEP 13 2007 THE FLOOD WARNING IS CANCELLED FOR THE NECHES RIVER NEAR BEAUMONT. * AT 7:45 PM THURSDAY THE STAGE WAS 2.4 FEET. * FLOOD STAGE IS 4.0 FEET. * THE RIVER HAS CRESTED AND IS EXPECTED TO REMAIN BELOW FLOOD STAGE. $$
000 WGUS84 KLCH 141100 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI SEP 14 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-141130- /O.CAN.KLCH.FL.W.0015.000000T0000Z-070914T1100Z/ /VLSL1.1.ER.000000T0000Z.070913T2215Z.070914T0807Z.NO/ 600 AM CDT FRI SEP 14 2007 THE FLOOD WARNING IS CANCELLED FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * AT 5:15 AM FRIDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 10.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 13, 4:18 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 13, 4:18 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 PM CDT THU SEP 13 2007 .SHORT TERM... ISOLATED SHOWERS CONTINUE ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA LATE THIS AFTERNOON. THIS IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS FINALLY TAPERING OFF TOWARDS MIDNIGHT ALTHOUGH I BELIEVE THAT CENTRAL LOUISIANA WILL SEE SOME ACTIVITY INTO THE OVERNIGHT HOURS. HAVE DROPPED ALL WARNINGS ALONG THE COAST AS TIDES ARE ABOUT 1/2 FOOT ABOVE NORMAL AT THIS TIME. THE PRESSURE GRADIENT HAS ALSO RELAXED AND WINDS HAVE DROPPED OVER SE TX AND MOST OF SOUTHERN LOUISIANA. TMRW WILL SEE SOME AFTN CONVECTION WITH TEMPS EXPECTED BACK INTO THE UPPER 80S TO NEAR 90. A DRY COLD FRONT ENTERS THE PICTURE ON SATURDAY EVENING WITH MORNING LOWS ON SUNDAY STARTING OUT IN THE MID 60S. IF YOU JUST WAIT A DAY YOU WILL HAVE A NEW WEATHER PATTERN...AT LEAST IF IS INTERESTING. .AVIATION... VFR OUTSIDE OF STORMS LOCATED MAINLY OVER CNTRL LA THIS EVE. ALSO SOME LOW SHEAR SHOULD ALSO BE EXPECTED AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 89 71 90 / 20 40 20 10 KBPT 72 89 71 90 / 10 20 20 10 KAEX 70 89 68 89 / 20 40 20 10 KLFT 72 88 70 89 / 50 50 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, Sep 13, 5:25 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 525 AM CDT THU SEP 13 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-141030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 525 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE HUMBERTO WILL WEAKEN TO A TROPICAL STORM THIS MORNING WHILE MOVING NORTHEASTWARD FROM SOUTHEAST TEXAS INTO SOUTHWEST AND CENTRAL LOUISIANA TODAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE NEAR AND TO THE EAST OF THE PATH OF THE CENTER OF THE SYSTEM...GENERALLY ALONG A LINE FROM ORANGE TO ALEXANDRIA. WIDESPREAD SHOWERS AND THUNDERSTORMS WITH POTENTIAL FLOODING WILL ALSO BE POSSIBLE...WITH RAINFALL AMOUNTS OF 5 TO 10 INCHES LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL IMPROVE OVER THE WEEKEND INTO EARLY NEXT WEEK AS DRIER AIR FILTERS INTO THE REGION...WITH LITTLE PRECIPITATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY FOR HURRICANE HUMBERTO. SHAMBURGER
In the hours before
Local storm report, Sep 13, 3:08 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD FANNETT 29.93N 94.25W
09/13/2007 JEFFERSON TX NWS STORM SURVEY
WATER WAS REPORTED IN SOME HOMES IN FANNETT.
&&
RUALocal storm report, Sep 13, 3:27 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL ALEXANDRIA 31.29N 92.46W
09/13/2007 M0.25 INCH RAPIDES LA TRAINED SPOTTER
PEA-SIZED HAIL REPORTED BY RED CROSS STAFF IN ALEXANDRIA.
LASTED SEVERAL MINUTES.
&&
TMOGGEDNearby
River Flood Warnings in Louisiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.